CaltechAUTHORS
  A Caltech Library Service

Modal Analysis of Multilayer Conical Dielectric Waveguides for Azimuthal Invariant Modes

Amin, A. S. Noor and Mirhosseini, M. and Shahabadi, M. (2010) Modal Analysis of Multilayer Conical Dielectric Waveguides for Azimuthal Invariant Modes. Progress In Electromagnetics Research, 105 . pp. 213-229. ISSN 1070-4698. https://resolver.caltech.edu/CaltechAUTHORS:20190717-084218923

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20190717-084218923

Abstract

By using field expansion in terms of the Legendre polynomials and Schelkunoff functions, Maxwell's equations in the spherical coordinate system are cast into a matrix form which lends itself to the analysis of a multilayer conical waveguide. The matrix formulation is then used to obtain an eigen-value problem whose eigen-values are the allowable wave-numbers for propagation in the radial direction. To verify the proposed numerical approach, it is used to evaluate the resonance frequency of a partially filled spherical resonator. The computed resonance frequencies are then compared with those obtained using commercial software based on the finite-element method. The computation time is enormously reduced using the semianalytical method of this work. Although results are shown for lossless isotropic dielectrics, the method is also applicable to conical waveguides made of lossy dielectrics even with negative permittivity.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.2528/pier09121602DOIArticle
Additional Information:© 2010 EMW Publishing.
Record Number:CaltechAUTHORS:20190717-084218923
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20190717-084218923
Official Citation:A. S. N. Amin, M. Mirhosseini, and M. Shahabadi, "Modal Analysis of Multilayer Conical Dielectric Waveguides for Azimuthal Invariant Modes," Progress In Electromagnetics Research, Vol. 105, 213-229, 2010. doi:10.2528/PIER09121602 http://www.jpier.org/PIER/pier.php?paper=09121602
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:97183
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:17 Jul 2019 16:51
Last Modified:03 Oct 2019 21:29

Repository Staff Only: item control page